Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 127, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 12, 2006, 1:44 PM CST for Clarke County, Mississippi. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 12, 2006, 1:44 PM CST (19:44 UTC)
- Expired
- Dec 12, 2006, 2:00 PM CST
- In force
- 16 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 138 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 121944 TORJAN MSC023-122000- /O.NEW.KJAN.TO.W.0127.061212T1944Z-061212T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 144 PM CST TUE DEC 12 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 200 PM CST * AT 144 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CLARKE COUNTY...MOVING NORTHEAST AT 30 MPH. * THE TORNADO WILL REMAIN OVER RURAL AREAS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3208 8864 3192 8855 3195 8847 3217 8845 $$ BYB
1 follow-up statement
000 WWUS54 KJAN 122002 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 201 PM CST TUE DEC 12 2006 MSC023-122011- /O.EXP.KJAN.TO.W.0127.000000T0000Z-061212T2000Z/ CLARKE MS- 201 PM CST TUE DEC 12 2006 ...THE TORNADO WARNING FOR CLARKE COUNTY WAS ALLOWED TO EXPIRE AT 200 PM CST... LAT...LON 3208 8864 3192 8855 3195 8847 3217 8845 $$ BYB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 12, 10:57 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 12, 10:57 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1057 AM CST TUE DEC 12 2006 .DISCUSSION...FRONT IS SLOWLY MOVING INTO THE WRN ZONES OF THE CWA WITH MOST OF THE RAIN NOW EAST OF I 55. LARGE AMOUNT OF DRY AIR MOVING IN BEHIND THE PRECIP AS EVIDENT ON WV. EXPECT THIS RAIN TO CONTINUE TO PROGRESS EAST AND MOVE OUT OF THE CWA AROUND THE BEGINNING OF THE EVENING. BEHIND IT CLOUDS WILL BEGIN TO CLEAR OUT AND TEMPS SHOULD RISE INTO THE UPPER 60S TO LOWER 70S ALONG AND EAST OF I 55 WHERE CLOUDS WILL HANG AROUND LONGER SHOULD ONLY SEE HIGHS IN THE MID TO UPPER 60S. OVERALL THE FORECAST LOOKS TO BE ON TRACK. WILL ONLY MAKE SOME ADJUSTMENTS TO END RAIN A LITTLE SOONER ACROSS WRN MS. ZONES AND GRIDS OUT SHORTLY. && .AVIATION...STILL CONCERNED WITH THE ONGOING RAIN BUT FOG COULD BE AN EVEN BIGGER PROBLEM TONIGHT. RAIN HAS MOVED THROUGH HALF OF THE CWA AND SHOULD BE THROUGH ERN MS BY 00Z. AS THE RAIN MOVES THROUGH CEILINGS WILL CONTINUE TO LIFT. PLACES WHERE THE RAIN FALLS WILL CAUSE VISBIES PROBLEMS. MAINLY MVFR CONDITIONS WILL BE IN PLACE WITH THE RAIN BUT THEY MAY DROP TO IFR TEMPORARILY. AFTER THE RAIN MOVES OUT SKIES WILL START TO CLEAR. THE CLEARING WINDOW WILL SET THE STAGE FOR DENSE FOG TO DEVELOP. I WILL BEGIN REDUCING VIS AROUND 03-07Z FROM W TO E. I WILL HIT THE FOG HARD AND CARRY 1/2 TO 1/4SM FOR ALL SITES AFTER 07-09Z. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAB
Hazardous weather outlook, Dec 12, 4:23 AM CST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0423 AM CST TUE DEC 12 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131023- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0423 AM CST TUE DEC 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY AS A POTENT UPPER LEVEL TROUGH AND ASSOCIATED FRONTAL SYSTEM MOVE ACROSS THE REGION. INSTABILITY OVER THE AREA WILL BE QUITE WEAK...BUT STRONG WINDS ALOFT WILL AT LEAST SUPPORT THE POTENTIAL FOR SOME STORMS TO CONTAIN GUSTY WINDS. THE MAIN AREAS THAT MAY SEE THESE STRONG STORMS WILL BE SOUTH OF A LINE FROM WINNSBORO LOUISIANA TO GRENADA MISSISSIPPI. THE AREA OF SHOWERS AND STORMS WILL STEADILY PUSH EAST ACROSS THE REGION TODAY WITH AN END TO THE ACTIVITY OCCURRING BY 6 OR 8 PM ACROSS THE FAR EAST. ...NON PRECIPITATION... DENSE FOG WILL BE POSSIBLE AFTER MIDNIGHT TONIGHT ACROSS ALL AREAS. THIS FOG WILL BE POSSIBLE AS SKIES BECOME CLEAR LATE THIS AFTERNOON INTO THE EVENING HOURS. AS SKIES CLEAR...WINDS WILL BECOME LIGHT OR GO ENTIRELY CALM. THIS WILL COMBINE WITH WET GROUND CONDITIONS AND DENSE FOG WILL FORM. EXPECT LARGE AREAS WITH VISIBILITIES 1/4 MILE OR LESS WITH THE FOG LASTING UNTIL MID MORNING WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Dec 12, 12:42 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1242 PM CST TUE DEC 12 2006 MSZ057-121920- JASPER- 1242 PM CST TUE DEC 12 2006 ...STRONG THUNDERSTORM MOVING THROUGH JASPER COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR AT 134 PM INDICATED A STRONG THUNDERSTORM MOVING EAST NORTHEAST AT 30 TO 35 MPH ACROSS SOUTHERN SECTIONS OF JASPER COUNTY. THIS STORM IS CAPABLE OF PRODUCING GUSTY WINDS TO 45 OR 50 MPH...IN ADDITION TO HEAVY DOWNPOURS AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. THIS STORM IS EXPECTED TO AFFECT HEIDELBERG BY 1 PM. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. 50
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 12:52 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 38 min |
| Dec 12, 3:26 PM CST | Dense Fog Advisory | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 35 more | 19 hr |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.